MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 10ML SYRINGE WITH LUER-LOK TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 10ML SYRINGE WITH LUER-LOK TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303347
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd 10ml syringe with luer-lok tip with blunt plastic cannula.The following information was provided by the initial reporter: when unpacking, the hcp found that the tip of the syringe (blunt cannula/vial access component) was damaged.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 11/19/2020.H.6.Investigation: two 5ml syringes with blunt fill needles attached were received and evaluated.One was in a fully sealed blister pack from batch 9095641 (p/n 303347) and one was loose.It was observed, the loose syringe had a bent tip and a slightly deformed collar, which was rejectable per product specification.No defects were observed with the syringe in the package.Potential root cause for the tip damage defect is likely associated with the assembly process.Batch 9095641 is considered in compliance with our product specification requirements.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD 10ML SYRINGE WITH LUER-LOK TIP WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10796068
Report Number1213809-2020-00776
Device Sequence Number14075188
Product Code FMI
UDI-Device Identifier30382903033479
UDI-Public30382903033479
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number303347
Device Catalogue Number303347
Device Lot Number9095641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1